tallcurrency

Light use in undergrad turned heavy in medical school

3 posts in this topic

I started using 5-10mg of friends addy a few times a week in undergrad. Once I began medical school I exaggerating symptoms to people, got a prescription, and now use 60-100mg/day almost every day of the week for a few months (used about 40mg for few months before that). I qualify for addiction and although there have been no major life problems causes by this; I'm hardly staying afloat and see this not going in a good direction. I cannot go to a treatment center or tell my doc or family about this and have had some success on my own by need a community and people to talk to stop relapsing. What has worked for everyone and what advice do you have for someone who has to do more studying than they've ever had to in their lives while trying to quit adderall?

2 people like this

Share this post


Link to post
Share on other sites

Hi friend, I'm sorry you're struggling. I'm not sure if I'm the best person to give you advice because I was in a really rigorous academic program when I was trying to quit for the first time, and ended up having to take time off and collect myself before I went back to school. I completed my degree sober, but I'm not sure if I could have succeeded academically in the first few months of my quit. That being said, though, I was a lot more far gone than you are. About double your milligrams. My health was deteriorating, and all nighters were a three-times-a-week thing. Had I tried to to nip things in the bud earlier I may have been able to do it, though - so don't be discouraged.

My advice: make this your number one priority. I know my friends in med school don't have much of a social life anyway, but any extra curricular activities you have may need to take a backseat for your first few months adderall free. Only focus on a few things: your spiritual/physical condition, sobriety, and school (in that order). Let nothing else matter right now. If you can wake up every day and just manage not to get high, consider it a win. Good luck and keep posting

Share this post


Link to post
Share on other sites

hi tallcurrency,

welcome to the forums! 100mg a day is pretty serious, especially given how quickly you upped the dosage. if you haven't had any major life problems, you soon will. your tolerance is going to clamp down hard, the efficacy is going to drop off, you'll start taking more and running out of pills... i think you see where this is going.

is there a good reason you cannot tell your doc or family? this isn't as important in terms of support as it is for accountability. telling your doc will cut off your supply which is  the first major hurdle. holding yourself accountable to loved ones can really make a difference.

regarding your workload, there isn't an easy answer to this. as @Cheeri0 mentioned, the first few months will be about prioritizing and time management. assuming that you can't take a medical leave of absence, you really need a sustainable strategy. for example, you may have to pick your battles and just go for a passing grade on some courses. that being said, if you had the work ethic to make into med school, it will return to you soon! just give it some time and patience. this is the most important thing in your life right now, so treat it as such, and keep us posted! (:

1 person likes this

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now